Chung Pang Mok


Research Fields: Algebraic Number Theory, The Langlands’ Program, Random Matrix Theory
Office No.:


Chung Pang Mok would begin his position in SIMIS by the end of 2024. He graduated from Harvard University in 2007 under the supervision of Professor Barry Mazur. He works on algebraic number theory and the Langlands Program, with emphasis on the theory of p-adic L-functions, p-adic automorphic forms, Arthur trace formula, and endoscopy theory. In recent years he also used the techniques of finite fields to construct high dimensional pseudo-random vectors, with numerous applications to Monte Carlo methods. He has previously held academic positions in a number of institutions including the Chinese University of Hong Kong, McMaster University, and Purdue University.

Currently he is interested in asymptotic questions in representation theory and combinatorics, a research direction that was first initiated by Vershik and Kerov; these asymptotic questions are in turn closely related to random matrix theory, as seen in the works of Olshanski and Borodin.

Education Experience

  • 2003.9-2007.6  Harvard University  Mathematics Doctor of Philosophy
  • 2000.9-2003.6 The Chinese University of Hong Kong Mathematics Bachelor of Science

Work Experience

2019.12-2024.12 Soochow University Distinguished Professor
2018.07-2019.12 Institute of Mathematics, Academia Sinica Research Fellow
2016.08-2018.06 Purdue University Associate Professor
2014.07-2016.06 Morningside Center of Mathematics, The Chinese Academy of Sciences Visiting Scholar
2011.07-2014.06 McMaster University Assistant Professor
2010.08-2011.06 The Chinese University of Hong Kong Assistant Professor
2007.08-2010.06 University of California, Berkeley Morrey Assistant Professor

Honors and Awards

  • Jiangsu Specially-Appointed Professor, 2020
  • Li Foundation Heritage Prize, Excellence in Creativity, 2019
  • Early Researcher Award, Ontario Province, 2012


  1. C. P. Mok, H. M. Zheng, Pseudorandomness of Sato-Tate distributions for Elliptic Curves. Preprint (2023). 21 pages. Submitted for publication. arXiv.2301.12823
  2. C. P. Mok, H. M. Zheng, Monte Carlo Integration Using Elliptic Curves. Preprint (2022). 21 pages. To appear in Chinese Annals of Mathematics Series B.
  3. C. P. Mok, Pseudorandom Vector Generation Using Elliptic Curves And Applications to Wiener Processes. Finite Fields and Their Applications, vol. 85, January (2023), 102129.
  4. C. P. Mok, On a theorem of Bertolini-Darmon on the rationality of Stark-Heegner points over genus fields of real quadratic fields. Transactions of the American Mathematical Society, Volume 374 (2021), 1391 1419.
  5. C. P. Mok, Z. F. Peng. The spectral side of stable local trace formula. Documenta Mathematica, No. 24 (2019), 303–329.
  6. C. P. Mok. A weak form of beyond endoscopic decomposition for the stable trace formula of odd orthogonal groups. Science China Mathematics, Volume 61, No. 6 (2018), 993–1012.
  7. M.Chida, C. P. Mok, J. Park, On Teitelbaum type L-invariants of Hilbert modular forms attached to definite quaternions. Journal of Number Theory, Volume 147 (2015), 633–665.
  8. C. P. Mok, Endoscopic classification of representations of quasi-split unitary groups. 260 pages. Memoirs of the American Mathematical Society, Volume 235 (2015), No. 1108.
  9. C. P. Mok, F. C. Tan, Overconvergent families of Siegel-Hilbert modular forms. Canadian Journal of Mathematics, Vol. 67 (4), 2015, p. 893–922.
  10. C. P. Mok, Galois representations attached to automorphic forms on GL2 over CM fields. Compositio Mathematica, volume 150, issue 04, 2014, p. 523–567.
  11. C. P. Mok, L-invariant of the adjoint Galois representations of modular forms of finite slope. Journal of the London Mathematical Society. Vol.86 (2012), 626–640.
  12. C. P. Mok, Heegner points and p-adic L-functions for elliptic curves over totally real fields. Commentarii Mathematici Helvetici. Vol. 86, issue 4 (2011), 867–945
  13. C. P. Mok, Special values of L-functions of elliptic curves over Q and their base change to real quadratic f ields. Journal of Number Theory vol. 130 (2010), 431–438. Corrigendum and Addendum, in Journal of Number Theory, vol. 183 (2018), 495–499.
  14. C. P. Mok, Exceptional Zero Conjecture for Hilbert Modular Forms. Compositio Mathematica, Volume 145 Part 1 (January 2009), 1–55.
  15. C. P. Mok, Sato-Tate conjecture for abelian varieties with real multiplication over function fields. Mathemat ical Research Letters, Vol. 14, Issue 1, 2007, 113–128
Scroll to Top